MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-INCUBATOR L

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-INCUBATOR L
Model Number 009303
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that the ih-incubator would give a burning smell and would not power up.One of our field service engineers was on site to check on the instrument.The customer told him that they had poured saline over the device into another container, missed and dumpled at least a 1/2 gallon of saline on top of the device.This caused a burning smell and damaged the device.The customer powered down the ih-incubator right after this occurred and let it sit.Our field service engineer did not see any physical damage to the outside of the device.When trying to power up the device, it would not power up.The field service engineer asked the customer if any bodily harm occured, but there was none.No erroneous sample results occurred.The devices was not being used at the time this incident occurred.The main board and the power supply was checked.The ih-incubator was damaged because of a handling failure by the customer.The user manual contains a clear safety note, saying: "! danger, contact with water: the ih-incubator l is not protected against water penetration.Water penetrating the instrument may cause an electrical discharge.Do not install the ih-incubator l near water or in any place where a risk of water penetration is possible".

Brand Name
IH-INCUBATOR L
Common Device Name
IH-INCUBATOR L
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8829953
Report Number9610824-2019-00038
Device Sequence Number242870
Product Code KSZ
UDI-Device Identifier07611969226344
UDI-Public(01)07611969226344
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK170066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number009303
Device Catalogue Number009303
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1